Washington, 2016Winter Weather in Washington, January 15 to 16, 2016
January 15 to 16, 2016 · NWS OTX · 4 events in 4 counties and zones
Passed through the East Slopes of North Cascades and vicinity between 10 pm Friday Jan 15th and the warning was cancelled at 2 pm Saturday January 16th. It may not have achieved warning criteria.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Passed through the East Slopes of North Cascades and vicinity between 10 pm Friday Jan 15th and the warning was cancelled at 2 pm Saturday January 16th. It may not have achieved warning criteria.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jan 15, 4:21 PM PST, 5 hours 39 minutes earlier.
Area forecast discussion, Jan 15, 4:21 PM PST, 5 hours 39 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
421 PM PST FRI JAN 15 2016
.SYNOPSIS...
The next round of light to moderate snow moves into the Cascades
tonight and spreads east Saturday. Some areas of the Columbia
Basin will see a wintry mix of rain, snow, and freezing rain. More
storm systems will bring mountain snow and mix of valley rain and
snow Sunday through early next week. The weather pattern looks to
turn more mild and wet toward the end of next week.
&&
.DISCUSSION...
Late afternoon update: minor adjustment to the forecast for this
late afternoon and evening. Radar and observations show some snow
showers a bit more prevalent than just flurries across portions
of the Upper Columbia Basin southeast through the Palouse. I
increased PoPs and snow amounts slightly, but in general only
trace amounts to a few tenths of an inch is expected in this
region. I also put in some patchy fog across the northern
Columbia Basin, generally around the West Plains area west toward
the Waterville Plateau, as well as in some of the sheltered
mountains valley north of Highway 2. There aren't any big
visibility restrictions but it is enough to notice fog is
there. /J. Cote'
&&
.AVIATION...
00Z TAFS:A weather system will move into the region overnight and
remain across the area through saturday afternoon. This will bring
increasing chances for rain and snow across the
region...beginning around 08z near KEAT and 1300 at KGEG. Until
then stratus will be the main player for the TAF sites. A light
easterly gradient this evening should bring some relief to the
eastern zones...but not too much...with conditions lowering across
the west. Cigs/vsby IFR or less at KGEG...otherwise mainly MVFR
and locally IFR cigs/vsby across the eastern TAF sites. Conditions
will then deteriorate with the onset of precipitation. for the
western TAF sites VFR conditions will lower to MVFR/IFR cigs and
vsby after 08z as precipitation moves into the region. Tobin
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 28 33 32 38 34 38 / 10 100 40 80 70 20
Coeur d'Alene 28 35 33 38 36 40 / 20 100 70 80 80 30
Pullman 29 37 33 40 36 41 / 30 100 50 90 70 30
Lewiston 30 42 35 44 40 46 / 10 90 50 60 70 30
Colville 30 33 32 37 36 38 / 20 100 40 70 60 0
Sandpoint 29 32 32 37 36 38 / 20 90 90 70 80 30
Kellogg 27 34 33 37 34 38 / 20 90 90 70 80 50
Moses Lake 29 35 29 37 32 38 / 30 100 10 70 20 0
Wenatchee 26 33 31 36 34 37 / 60 100 10 80 20 0
Omak 24 31 31 35 32 35 / 40 100 10 80 20 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory from 4 AM Saturday to 4 AM PST Sunday
for Central Panhandle Mountains-Northern Panhandle.
WA...Winter Storm Warning from 10 PM this evening to 4 PM PST
Saturday for East Slopes Northern Cascades-Okanogan Valley-
Waterville Plateau-Wenatchee Area.
Winter Weather Advisory from 10 PM this evening to 4 PM PST
Saturday for Northeast Mountains-Okanogan Highlands-Upper
Columbia Basin.
&&Hazardous weather outlook, Jan 15, 6:16 AM PST, 15 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service SPOKANE WA
616 AM PST FRI JAN 15 2016
IDZ026-WAZ032-161430-
LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-
616 AM PST FRI JAN 15 2016
This Hazardous Weather Outlook is for portions of North Central
Idaho and Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
No hazardous weather is expected at this time.
IDZ001-004-WAZ037-161430-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-
616 AM PST FRI JAN 15 2016
This Hazardous Weather Outlook is for portions of North Idaho and
Northeast Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Several rounds of snow will be possible starting early Saturday and
continuing into early next week. Snow levels will be near valley
floors on Saturday...rising near 3000 feet by the start of the
week. Travel impacts are likely for most locations Saturday then
mainly over the mountain passes for early next week.
WAZ038-041>044-161430-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
616 AM PST FRI JAN 15 2016
This Hazardous Weather Outlook is for portions of Central
Washington and North Central Washington.
.DAY ONE...TODAY AND TONIGHT
Light snow is expected to develop over the area late tonight.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Moderate to heavy snow accumulations will be possible early
Saturday morning and continuing into the evening. Another round of
snow is expected over the Cascades on Sunday. Travel across the
Cascade passes will be treacherous at times this weekend.
IDZ002-003-027-WAZ031-033>036-161430-
COEUR D'ALENE AREA-IDAHO PALOUSE-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-
616 AM PST FRI JAN 15 2016
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...East Central Washington...Northeast
Washington and Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
Patchy dense fog is expected this morning. Otherwise no hazardous
weather is expected this period.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Light to locally moderate snow will be possible early Saturday
morning and continuing through most of the day. The next few
storm systems arriving Sunday and persisting into next week will
mainly bring rain and snow reserved for the mountain passes.
Winter Weather, East Slopes Northern Cascades
- When
- January 15, 10:00 PM PST to January 16, 2:00 PM PST
- Where
- East Slopes Northern Cascades forecast zone
- Reported by
- Trained Spotter
Trained spotter reports of new snow from the winter weather system ranged from 5 inches at Leavenworth and 6 inches of snow at Mazama, WA to 7 inches at Stehekin, WA. The snow fell between 10 pm Friday and 12:30 pm Saturday.
Winter Weather, Wenatchee Area
- When
- January 15, 10:00 PM PST to January 16, 2:00 PM PST
- Where
- Wenatchee Area forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 47.802, -120.155 (the zone’s center; the record gives no point)
Trained spotter reports of new snow from the winter weather system ranged from 2 to 3 inches in the Wenatchee, WA area. The snow fell between 10 pm Friday and 12:30 pm Saturday.
Winter Weather, Waterville Plateau
- When
- January 15, 10:00 PM PST to January 16, 2:00 PM PST
- Where
- Waterville Plateau forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.471, -119.572 (the zone’s center; the record gives no point)
A Coop observer in Waterville, WA reported 3 inches of new snow. The snow fell between 10 pm Friday and 12:30 pm Saturday.
Winter Weather, Okanogan Valley
- When
- January 15, 10:00 PM PST to January 16, 2:00 PM PST
- Where
- Okanogan Valley forecast zone
- Reported by
- Public
- Coordinates
- 48.143, -119.716 (the zone’s center; the record gives no point)
Members of the public reported 2 inches of new snow at Omak and Tonasket, Washington. The snow fell between 10 pm Friday and 12:30 pm Saturday.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Minnesota, January 15, 20161 death · 1 event
- Tornado and Damaging Winds in Florida, January 15, 2016$865,000 · EF1 · 8 events
- Damaging Wind and Lightning Strike in Florida, January 15, 20162 injured · $200 · 2 events
- Strong Wind in South Carolina, January 15, 2016$20,000 · 1 event
- Marine Thunderstorm Winds and Waterspouts in Gulf of Mexico, January 15, 20167 events
- Damaging Winds in Florida, January 15, 2016$3,000 · 50 kt wind · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, January 15, 20166 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, January 15, 20166 events
- Damaging Winds in Florida, January 15, 201652 kt wind · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, January 15, 201658 kt wind · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, January 15, 20163 events
- High Wind in California, January 15, 201662 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608012, 608013, 608015, 608016.